| Model Number |
FX602T |
| Medical Device Problem Codes |
Mechanical Problem (1384); Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
Hydrocephalus (3272)
| Date of Event |
12/14/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx603t) was implanted during a procedure performed on (b)(6) 2023.According to the complainant, the progav 2.0 had adjustment difficulties.The patient underwent a revision procedure.The complainant device will be returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 10 years.Weight: 30 kg.Gender: male.
Additional Manufacturer Narrative
Correction of product data.Investigation: visual inspection: during the investigation, no significant deformations or damage of the shunt system were determined.Permeability test: a permeability test has shown that the progav 2.0 is permeable while the shuntassistant 2.0 has a blockage.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 does not operate within the accepted tolerance in the horizontal position.An accelerated outflow of progav 2.0 could be determined.Because the shuntassistant 2.0 is not permeable, a computer control test is not possible.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected.However, the breaking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we can determine a blockage in the shuntassistant 2.0.On the progav 2.0 could be determined an accelerated outflow and a non-adjustability.The determined deposits can be named as the cause for the functional deviation in the shunt system.Organic substances in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.
Event or Problem Description
The device was returned for investigation to the manufacturer.The investigation was delayed due to the lack of approval.The approval was send on (b)(6) 2024.